Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 32, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Nov 1, 2004, 11:25 PM CST for Ouachita Parish, Louisiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2004, 11:25 PM CST (05:25 UTC)
- Expired
- Nov 2, 2004, 5:30 AM CST
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 159 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 020534 FFWSHV LAC073-021130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1125 PM CST MON NOV 1 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... OUACHITA PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 530 AM CST * AT 1119 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM NUMEROUS SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREA. DOPPLER RADAR ESTIMATED BETWEEN ONE AND THREE INCHES OF RAIN HAS FALLEN OVER THE PAST THREE HOURS...WITH THE MONROE REGIONAL AIRPORT RECEIVING AROUND 2.35 INCHES OF RAIN. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVERNIGHT AND MOVE OVER THE SAME AREA...WITH ANOTHER TWO TO FOUR INCHES POSSIBLE TONIGHT. * THE THUNDERSTORMS PRODUCING HEAVY RAIN WILL CONTINUE... OVER MUCH OF OUACHITA PARISH FOR THE NEXT FEW HOURS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... OUACHITA PARISH IN NORTH CENTRAL LOUISIANA UNTIL 530 AM CST. LAT...LON 3244 9237 3231 9205 3256 9187 3267 9208 $$
1 follow-up statement
000 WGUS74 KSHV 020831 FFSSHV LAC073-021131- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 227 AM CST TUE NOV 2 2004 ...FLASH FLOOD WARNING FOR OUACHITA PARISH REMAINS IN EFFECT UNTIL 530 AM... RAINFALL WILL CONTINUE ACROSS OUACHITA PARISH DURING THE REMAINDER OF TONIGHT. PERIODS OF MODERATE...AND POSSIBLY BRIEF HEAVY RAINFALL...MAY RESULT IN CONTINUED STREET FLOODING...PARTICULARLY WITHIN THE CITY LIMITS OF MONROE. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 1, 9:55 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Nov 1, 9:55 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 955 PM CST MON NOV 1 2004 .DISCUSSION... DEEP CLOSED LOW ACROSS WEST TEXAS...WILL CONTINUE TO SWING IMPULSES THROUGH THE AREA OVERNIGHT AND TUESDAY...AS IT MOVES VERY SLOWLY OFF TO THE EAST NORTHEAST...WITH A COUPLE OF FRONTS HELPING TO FOCUS THE ACTIVITY. CURRENTLY...A WEAK COLD FRONT IS LOCATED JUST EAST/SOUTHEAST OF THE AREA...WITH WIDESPREAD PRECIPITATION FROM THE UPPER TEXAS COAST NORTHEAST THROUGH THE EASTERN THIRD OF THE AREA...INTO SOUTHEAST ARKANSAS. EXPECT THIS AREA OF PRECIPITATION TO CONTINUE FOR MOST OF THE NIGHT...DUE TO PROXIMITY OF WEAK FRONT...AND CONTINUE VERTICAL LIFT BY CLOSED LOW...AND GOOD UPPER JET DYNAMICS. HAVE INCREASED POPS TO NEAR 100 PERCENT ACROSS NORTH CENTRAL LOUISIANA...AND MENTION LOCALLY HEAVY RAINFALL...BUT DID NOT ISSUE FLASH FLOOD WATCH...DUE TO HIGH FLASH FLOOD GUIDANCE AND MOST OF THE RAIN HAS BEEN LIGHT TO MODERATE WITH ONLY OCCASIONALLY BEING HEAVY WITH BREAKS IN THE RAIN LETTING ENOUGH TIME FOR RUNOFF. ALTHOUGH STILL COULD HAVE ISOLATED AREAS OF FLASH FLOODING...ESPECIALLY IN URBAN AREAS...AND IN POOR OR LOW LYING AREAS. A LULL IN THE ACTION ACROSS EAST TEXAS AND NORTHWEST LOUISIANA...SHOULD BE TEMPORARILY...AS AN IMPULSE IN THE SOUTHWEST FLOW...WHICH IS ALREADY PRODUCING SOME ACTIVITY ACROSS THE UPPER TEXAS COAST...SHOULD HELP DEVELOP SHOWERS AND THUNDERSTORMS ACROSS EAST TEXAS AND NORTHWEST LOUISIANA AFTER MIDNIGHT. LOWERED POPS SLIGHTLY ACROSS SOUTHEAST OKLAHOMA...AND ADJACENT AREAS OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS...WITH THE MAIN FOCUS COMING LATE TONIGHT...AS THE MAIN COLD FRONT NOW ACROSS OKLAHOMA ENTERS THE EXTREME NORTHWEST SECTIONS AROUND SUNRISE. TWEAKED TEMPERATURES DOWN IN A FEW AREAS WHERE TEMPERATURES ARE ALREADY NEAR FORECASTED LOWS...BUT NOT BY MUCH. UPDATE ALREADY OUT. .PRELIMINARY POINT TEMPS/POPS... SHV 65 70 57 62 / 70 70 50 20 MLU 67 70 60 62 / 100 70 70 20 DEQ 63 68 54 57 / 40 50 50 20 TXK 65 70 55 60 / 40 70 50 20 ELD 66 70 58 61 / 70 70 70 20 TYR 64 68 54 62 / 50 70 50 20 GGG 64 68 54 62 / 50 70 50 20 LFK 64 68 55 63 / 70 70 50 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22
Hazardous weather outlook, Nov 1, 12:00 PM CST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON NOV 1 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-021200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST MON NOV 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE FOUR STATE REGION THROUGH TONIGHT AS THE AREA CONTINUES TO BE INFLUENCED BY A STRONG UPPER LEVEL STORM SYSTEM ACROSS THE SOUTHWEST UNITED STATES. THIS AFTERNOON...THERE IS A THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES...ESPECIALLY ACROSS NORTHERN LOUISIANA AND EXTREME SOUTHERN ARKANSAS WITH THE HEATING OF THE DAY. EXCESSIVE HEAVY RAINFALL WILL BE POSSIBLE AREAWIDE THROUGH TONIGHT WITH TWO TO THREE INCHES OF RAIN POSSIBLE...AND ISOLATED FIVE TO SIX INCH AMOUNTS IN A FEW LOCATIONS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORMS...SOME STRONG TO SEVERE WITH LOCALLY HEAVY RAINFALL WILL CONTINUE INTO AT LEAST TUESDAY AS A COLD FRONT WILL BE SLOW TO MOVE INTO THE AREA. THE UPPER TROUGH RESPONSIBLE FOR THE WEATHER SHOULD FINALLY MOVE EAST OF THE REGION LATE ON WEDNESDAY WITH COOLER TEMPERATURES BY THE END OF THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT.
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.